advertisement
Question
Posted by: STACEY | 2010/09/09

SLEEPLESS

hi

i am struggling with a problem for the past three months now. i am not sure if it is anxiety disorder or imsomnia. i havent had a proper night''s sleep. I took myself off coffee and no midday naps but with no avail it is stil the same. when i take a sleeping pill it helps sometimes, the daytime medication im on causes no sleep side effect of the tablet, but i was advised to take a sleeping tablet to balance it out. i drink two because one dont work, even then i cant sleep. i wake up feeling tired the next day and take short naps at work in a quiet place. not sure what is wrong with me sometimes i just think simple sh***t with my mind going on and on and on getting irritated, cant stop it. tried putting off the light early. what is this, im scared my job is in danger.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I wonder what sleeping pill you have been using. A few of the most recent ones are designed to wear off well before morning, so as to avoid the Hangover feeling the next day ; many of the older ones cause such hangover effects. You seem to be describing the sort of mind racing, irriable difficulty in getting off to sleep that is typical of an anxiety disorder. If this is so, it responds well to proper treatment ( preferably after a proper assessment by a specialist psychiatrist ) which may well include meds also used to treat depression, rather than sedatives as such. I don't know what your "daytime medication" is, but many meds used for purely medical / physical reasons can cause psych side-effects, including insomnia.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010/09/09

I wonder what sleeping pill you have been using. A few of the most recent ones are designed to wear off well before morning, so as to avoid the Hangover feeling the next day ; many of the older ones cause such hangover effects. You seem to be describing the sort of mind racing, irriable difficulty in getting off to sleep that is typical of an anxiety disorder. If this is so, it responds well to proper treatment ( preferably after a proper assessment by a specialist psychiatrist ) which may well include meds also used to treat depression, rather than sedatives as such. I don't know what your "daytime medication" is, but many meds used for purely medical / physical reasons can cause psych side-effects, including insomnia.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement